Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

An explosive instability in magnetic fluids


Authors: S. K. Malik and M. Singh
Journal: Quart. Appl. Math. 50 (1992), 613-626
MSC: Primary 76E25; Secondary 76W05
DOI: https://doi.org/10.1090/qam/1193659
MathSciNet review: MR1193659
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The stability of a magnetic fluid subject to a normal magnetic field at the second harmonic resonance is investigated. The stability characteristics are examined on the basis of two coupled dynamical equations that are solved numerically. The solution reveals that there exists an explosive instability when the applied magnetic field strength is in the neighbourhood of the bifurcation magnetic field strength $ H_{m}$ .


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76E25, 76W05

Retrieve articles in all journals with MSC: 76E25, 76W05


Additional Information

DOI: https://doi.org/10.1090/qam/1193659
Article copyright: © Copyright 1992 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website